6 doctors weighed in:
Will avascular necrosis stop now that I stopped steroids ?
6 doctors weighed in

Dr. Ahmad M Hadied
Orthopedic Surgery
4 doctors agree
In brief: Yes and no
Avclascular necrosis , ischemic bone necrosis, (avn) is a disease where there is cellular death (necrosis) of bone components due to interruption of the blood supply.
When you have injection or used steroid rarely you will have side effect to the cortisone used what we call avn of the bone sometimes happen after few month to year from using the medications or injection. Thank you.

In brief: Yes and no
Avclascular necrosis , ischemic bone necrosis, (avn) is a disease where there is cellular death (necrosis) of bone components due to interruption of the blood supply.
When you have injection or used steroid rarely you will have side effect to the cortisone used what we call avn of the bone sometimes happen after few month to year from using the medications or injection. Thank you.
Dr. Ahmad M Hadied
Dr. Ahmad M Hadied
Thank
Dr. Robert Purchase
Orthopedic Surgery
1 doctor agrees
In brief: Not necessarily
It is unfortunate, but avascular necrosis (avn), as a complication of corticosteriod use, can start long after the corticosteroid use has stopped.
If you are saying that you already have avn, then it's unclear how the severity of the avn is affected by continued use versus cessation of the medication. Simply put, in that case the horse is already out of the barn.

In brief: Not necessarily
It is unfortunate, but avascular necrosis (avn), as a complication of corticosteriod use, can start long after the corticosteroid use has stopped.
If you are saying that you already have avn, then it's unclear how the severity of the avn is affected by continued use versus cessation of the medication. Simply put, in that case the horse is already out of the barn.
Dr. Robert Purchase
Dr. Robert Purchase
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
107,000 doctors available
Read more answers from doctors